Gauss-Galerkin quadrature rules for quadratic and cubic spline spaces and their application to isogeometric analysis

Michael Barton, Victor M. Calo

Research output: Contribution to journalArticlepeer-review

36 Scopus citations

Abstract

We introduce Gaussian quadrature rules for spline spaces that are frequently used in Galerkin discretizations to build mass and stiffness matrices. By definition, these spaces are of even degrees. The optimal quadrature rules we recently derived (Bartoň and Calo, 2016) act on spaces of the smallest odd degrees and, therefore, are still slightly sub-optimal. In this work, we derive optimal rules directly for even-degree spaces and therefore further improve our recent result. We use optimal quadrature rules for spaces over two elements as elementary building blocks and use recursively the homotopy continuation concept described in Bartoň and Calo (2016) to derive optimal rules for arbitrary admissible numbers of elements.We demonstrate the proposed methodology on relevant examples, where we derive optimal rules for various even-degree spline spaces. We also discuss convergence of our rules to their asymptotic counterparts, these are the analogues of the midpoint rule of Hughes et al. (2010), that are exact and optimal for infinite domains.
Original languageEnglish (US)
Pages (from-to)57-67
Number of pages11
JournalComputer-Aided Design
Volume82
DOIs
StatePublished - Jul 22 2016

ASJC Scopus subject areas

  • Computer Graphics and Computer-Aided Design
  • Industrial and Manufacturing Engineering
  • Computer Science Applications

Fingerprint

Dive into the research topics of 'Gauss-Galerkin quadrature rules for quadratic and cubic spline spaces and their application to isogeometric analysis'. Together they form a unique fingerprint.

Cite this